Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2000, 5:36 PM CDT for Franklin County, Grundy County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 5:36 PM CDT (22:36 UTC)
- Expired
- May 3, 2000, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 41 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:52 PM CDT | Thunderstorm Wind 50 E | Decherd, TN | Sheriff's office reported a tree was blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WUUS54 KOHX 032236 SVRBNA TNC051-061-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 536 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN TENNESSEE SOUTHWESTERN GRUNDY COUNTY IN TENNESSEE * UNTIL 600 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SEWANEE...OR ABOUT 4 MILES SOUTHWEST OF MONTEAGLE...MOVING NORTH AT 20 MPH. LARGE HAIL CAN BE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND STRONG GUSTY WINDS TO 45 MPH. $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:50 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 3, 2:50 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPATED NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT WED MAY 3 2000 THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHWARD ACROSS OUR CWA, THRIVING ON SOME JUICY THETA-E AIR IN THE 1000-850MB LYR. THINGS POPPED IN A HURRY ONCE CONVECTIVE TEMP WAS ACHIEVED, BUT SHOULD DIE DOWN ABOUT AS FAST ONCE THE SUN GOES DOWN. THIS IS DEFINITELY A SUMMER-LIKE PATTERN, WITH CONVECTION DRIVEN PRIMARILY BY AN UNSTABLE BOUNDARY LAYER AND DAYTIME HEATING. ISOLATED SVR TSTMS ARE PSBL THROUGH MAX HEATING TIME TDY. TEMPS TODAY HAVEN'T HAD ANY TROUBLE HITTING 81 AND 82 DEGS, AND DON'T EXPECT ANY CHANGE IN OUR WEATHER PATTERN OVER THE NEXT FEW DAYS. THUS, WILL PROBABY TREND MAX TEMPS VERY CLOSE TO FWC GUIDANCE. EXPECT CLOSED LOW OVER OK TO MOVE VERY SLOWLY EWD NEXT FEW DAYS (AS ALL WELL-BEHAVED CLOSED LOWS SHOULD), AND KEEP BEST UPPER-LVL TSTM DYNAMICS WEST OF MIDDLE TN. NEVERTHELESS, STILL LOOK FOR SCTD AFTERNOON TSTMS EACH DAY, AS WARM SUNSHINE AND MOIST LOW LVLS WORK THEIR MAGIC. IS HARD TO PEG EXACTLY WHERE LOW-LVL THETA-E RIDGE WILL BE FROM ONE DAY TO THE NEXT (WHICH IS WHERE MOST NUMEROUS TSTMS WILL BE). HOWEVER, BLV IT WILL PROBABLY BE VERY CLOSE TO OUR NECK OF THE WOODS. SO, AM NOT YET READY TO BUY THE REDUCED POPS PROMOTED BY MODELS FOR FRI (ESPECIALLY SINCE UPPER LVL DIFFLUENCE SHOULD ACTUALLY BECOME MORE LIKELY IN MIDDLE TN AS UPPER LOW MOVES CLOSER TO MS RIVER). FOR NOW, WILL PROBABLY JUST ADD ABOUT 10% TO 4TH PD POPS AND WAIT FOR MODELS TO (HOPEFULLY) CLEAR UP THIS QUESTION OVER THE NEXT 24 HRS. BNA BB 062/082/062/082 19352 CSV BB 058/078/060/079 19352 .BNA...NONE. 19
In the hours before
Local storm report, May 3, 3:12 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
312 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 10 SW SPRINGFIELD TN 1.00 INCH HAIL
05/03/00 ROBERTSON REPORTED BY SHERIFF
0300 PM 10 SW SPRINGFIELD TN WIND DAMAGE
05/03/00 ROBERTSON TREES BLOWN DOWN SHERIFF
REPORTLocal storm report, May 3, 5:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM WOODBURY TN 1.75 INCH HAIL
05/03/00 CANNON SHERIFFS OFFICE REPORTED
GOLF BALL SIZE HAIL.
0552 PM DECHERD TN 58 MPH TSTM WIND GUST
05/03/00 FRANKLIN SHERIFFS OFFICE REPORTED
A TREE BLOWN DOWN.
0305 PM LEBANON TN 58 MPH TSTM WIND GUST
05/03/00 WILSON LEBANON P.D. REPORTED A
FEW TREES DOWN.
0350 PM SHELBYVILLE TN 58 MPH TSTM WIND GUST
05/03/00 BEDFORD SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0400 PM 5 W HARTSVILLE TN .75 INCH HAIL
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
DIME SIZE HAIL.
0400 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
A FEW TREES DOWN IN
NORTHWEST PART OF THE
COUNTY.
0400 PM 6 NW HARTSVILLE TN 58 MPH TSTM WIND GUST
05/03/00 TROUSDALE SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0404 PM LEWISBURG TN FLASH FLOOD
05/03/00 MARSHALL SHERIFFS OFFICE REPORTED
FLOODING IN LOW LYING
AREAS.
00345 PM SHELBYVILLE TN 60 MPH TSTM WIND GUST
05/03/00 BEDFORD SPOTTER REPORTED STRONG
WINDS PUSHED A CAR ON
THE ROAD.
0530 PM 5 E WOODBURY TN 1.00 INCH HAIL
05/03/00 CANNON PUBLIC REPORT OF HAIL THE
SIZE OF QUARTERS.
JAOLocal storm report, May 3, 5:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
530 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 10 SW SPRINGFIELD TN 1.00 INCH HAIL
05/03/00 ROBERTSON REPORTED BY SHERIFF
0300 PM 10 SW SPRINGFIELD TN WIND DAMAGE
05/03/00 ROBERTSON TREES BLOWN DOWN SHERIFFZ
REPORT
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:40 PM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| May 3, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 29 min |
| May 3, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 25 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 32 min |
| May 3, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 35 min |
| May 3, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 3, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 27 min |
| May 3, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 25 min |
| May 3, 4:20 PM CDT | Flash Flood Warning | OHX | Marshall | 70 min |
| May 3, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 32 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.